Pains in the abdomen due to Atopica
Now and then we noticed that Manuel got stomach pain. As he never picked anything from the ground – any poisoning due to that was outruled.
We immediately thought it was in relation to the medication of Atopica. Aproximately 4-5 hours after medication he sometimes showed obvious signs of pain (curves his back, breathing faster and in general “asking for help”).
We tested different scenarios in relation to food.
- Too short time after food so gas was created?
- Too long time after food so acid was created?
This time the pain did not go away…
So we went to the vet. They checked “all other reasons” but found non. So they thought it would be safe to give him pain killers and also recommended Omeprazol Actavis for treating gastric catarrh.
“Losec” (Omeprazol)? Really?
I did not want to add yet another fix, to the side effects of another medication. I gave it once, then I decided to cut down Atopica drastically instead.
Do not leave your dog alone when on Atopica!!!
There could be weeks without no pain, and then the pain could come quickly after given the pills – or hours after. I am so, so happy that we could arrange our lives so that Manuel never was left alone after having got the pills. How terrible if he had been in pain for hours – all alone.
This content is written post mortem but the date is set as correct in to relation when it really happened. I think it is very important to share this experience and knowledge but I have not had the energy to do so, until now (2021).